MAUDE Adverse Event Report: PEROUSE MEDICAL POLYSITE; POLYSITE PRESSURE INJECTABLE IMPLANTABLE PORT

PEROUSE MEDICAL POLYSITE; POLYSITE PRESSURE INJECTABLE IMPLANTABLE PORT
Model Number 3017SPI
Medical Device Problem Codes Break (1069); Material Separation (1562); Expulsion (2933)
Health Effect - Clinical Codes Unspecified Infection (1930); Insufficient Information (4580)
Date of Event 01/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Port site is open/infected.Port was removed.
 
Additional Manufacturer Narrative
Although the malfunctioning device was not returned to vygon, the details of the malfunction will be evaluated as part of the complaint investigation.The results of the investigation are still pending and will be communicated to the fda within thirty days of its conclusion via follow-up mdr.
 
Additional Manufacturer Narrative
We contacted the customer and asked for more details about the incident.The customer has informed us that there is no defective product to return, and no further details can be provided about the insertion site or the device problem and why the port had to be removed, other than as stated in the incident description.As a result, this complaint could not be confirmed, and the root cause of the issue could not be precisely determined.The most likely hypothesis that could explain the externalization phenomenon from the implantable port could be : the use of an implantable port not adapted to the patient's morphology (dimension (too large), material, indication.Implantable port located less than 1 cm from the skin.Weight loss of the patient.The weakening of the patient's skin by chemo products.Unfortunately, without additional information regarding our investigation, it is not possible to confirm these hypotheses.The review of the manufacturing batch record of the polysite (b)(6) implantable port final product (lot 22090085) did not highlight any deviation that could be the root cause of the incident.100% visual inspection is performed on packaging integrity and seal conformity during the production process.In addition, the ethylene oxide sterilization cycle in force for this family has been validated per current regulations and standards.The review of the sterilization file reference st22100 is compliant with the specifications.Perouse medical has been informed of two other incidents involving lot 22090085, a similar incident reported by the same hospital center and another for a different defect.Moreover, perouse medical has not been informed of infection implying the batch 22090085 and finished products included in the sterilization file reference st22100.Perouse medical has not recorded similar incidents of port externalization between 2020 and 2023 across all of its implantable catheter ports.On the other hand, we have been informed of four similar incidents in 2024 occurring in the same hospital center.Corrective action: due to the missing sample and further information this complaint could not be confirmed, and the root cause of this issue could not be determined.Additionally, without additional information about the infection encountered, we cannot determine its origin.Therefore, no further corrective action was initiated by quality management.Vygon will continue to monitor this issue and escalate as appropriate.
 
Event or Problem Description
Port site is open/infected.Port was removed.

Brand Name
POLYSITE
Common Device Name
POLYSITE PRESSURE INJECTABLE IMPLANTABLE PORT
Manufacturer (Section D)
PEROUSE MEDICAL
route du manoir
ivry, le temple 60173
FR  60173
Manufacturer (Section G)
PEROUSE MEDICAL
route du manoir
ivry, le temple 60173
FR   60173
Manufacturer Contact
freda lacroix
2750 morris road
lansdale, PA 19446
8004735414
MDR Report Key18677134
Report Number2245270-2024-00016
Device Sequence Number14991418
Product Code LJT
UDI-Device Identifier03661234017584
UDI-Public03661234017584
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K122834
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3017SPI
Device Lot Number22090085
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2024
Supplement Date Received by Manufacturer02/05/2024
Initial Report FDA Received Date02/09/2024
Supplement Report FDA Received Date03/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown